logo logo

Medication

A number of pharmaceuticals can also delay the rate of gastric emptying. Some pain medications (e.g., morphine, oxycodone), treatments for diabetes (e.g., exenatide), and antirejection drugs for organ transplantation (e.g., cyclosporine) have all been associated with a delay in gastric emptying and the accompanying side-effects of nausea and vomiting. Even though these drugs can contribute to symptoms, you should not stop or reduce them without consulting the doctor who is prescribing the medication as this may lead to a deterioration in the condition for which the drugs are being prescribed.




MORE LINKS

If you are interested in other gastrointestinal-focused information and intervention websites developed and hosted at
Swinburne University of Technology,
please go to:

IBSclinic.org.au for individuals with Irritable Bowel Syndrome

IBDclinic.org.au for individuals with Inflammatory Bowel Disease

DISCLAIMER

This website and its content is not intended or recommended as a substitute for medical advice, diagnosis or treatment. Always seek advice of your own physician or other qualified health care professional regarding any medical questions or conditions.

© 2014 Swinburne University of Technology | CRICOS number 00111D